# SDR JIK2008F00003

- Difficulty date: July 3, 2008
- Submitted: October 24, 2008
- Operation: Air carrier
- Aircraft: N423MA
- Make and model: Swrngn SA227AC
- Aircraft serial: AC636
- System (JASC): 2911 · Hydraulic Power Accumulator, Main
- Part: Accumulator
- Part number: 223002
- Part serial: 632
- Condition: Failed
- Location: Hyd System
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, BOTH HYDRAULIC PRESSURE LIGHTS CAME ON RIGHT AFTER GEAR RETRACTION. PILOT DECLARED AN EMERGENCY, CONDUCTED AN EMERGENCY GEAR EXTENSION PROCEDURE, AND MADE A LANDING WITHOUT FURTHER INCIDENT. UPON EXAMINATION, IT WAS DISCOVERED THAT THE HYDRAULIC ACCUMULATOR END CAP ON THE HYDRAULIC SIDE HAD EXPERIENCED A CATASTROPHIC METALLURGICAL FAILURE, RESULTING IN SIGNIFICANT LOSS OF HYDRAULIC FLUID AND THEREFORE PRESSURE. THIS ACCUMULATOR IS AN "ON CONDITION" PART, WITH NO OVERHAUL REQUIREMENTS.  THIS COMPANY HAS EXPERIENCED TWO SIMILAR FAILURES IN 2005 AND 2003 ON THIS MAKE AND MODEL OF AIRCRAFT, AND AN ADDITIONAL FAILURE OF THIS TYPE ON AC WHICH HAS AN ACCUMULATOR PN 22300-3. IT WOULD SEEM PRUDENT TO INSTITUTE SOME SORT OF NDI SCHEDULE FOR THESE PARTS AT A SPECIFIC INTERVAL, RATHER THAT LEAVE IT AS JUST "ON CONDITION". (K)
